Institutos Universitarios

Juan Benigno Seoane Sepúlveda

Catedrático de Universidad (Full Professor)
Department of Applied Mathematics and Mathematical Analysis
School of Mathematical Sciences
Complutense University of Madrid
Interactions of Functional Analysis with Algebra, Geometry and Topology

 

 

 

Bio

Ph.D. Universidad de Cádiz (Spain, 2005); Ph.D. Universität Karlsruhe (Germany, 2005); Ph.D. Kent State University (USA, 2006). Teaching and Research Assistant at Kent State University (Kent, Ohio, USA, 6 years). Recipient of a NSF - National Science Foundation fellow grant. Marie Curie Fellow (Karlsruhe, Germany). Pesquisador Visitante Especial grant (CNPq researcher) at the Universidade Federal da Paraíba UFPB (Brazil). Academic visitor and researcher at Institute Henri Poincaré (Paris, France), Mathematisches Forschungsinstitut Oberwolfach (MFO, Oberwolfach, Germany), Trinity College Dublin (Dublin, Ireland), Abo Akademi University (Abo, Finland), National University of Ireland Galway (Galway, Ireland), Universidad de Valencia (Spain), Universidad Politécnica de Valencia (Spain), Universidad de Sevilla (Spain), Universidad de Granada (Spain), Charles University Prague (Czech Republic), Université de Liège (Belgium), Kent State University (USA), Universidade Estadual da Paraíba UFPB (Brazil), and Universität Karlsruhe (Karlsruhe, Germany).

 

Research interests

Editor of Banach Journal of Mathematical Analysis (https://www.springer.com/journal/43037) and Real Analysis Exchange (http://msupress.org/journals/raex/).

Since 2005 I have achieved over 150 research publications on the following topics: Real and Complex Analysis, Operator Theory, Hypercyclicity, Chaotic Semigroups, Linear Dynamics, Differential Equations, Series and Summability, Bohr radius problem, Mathematical Inequalities, Geometry of Banach spaces, Lineability and Spaceability, Set Theory, Foundations of Mathematics, Mathematical Signal Processing, History of Mathematics, Anthropology and Genetics.

 

Latest Publications

  • J. Carmona Tapia, J. Fernández-Sánchez, J.B. Seoane-Sepúlveda, W. Trutshnig, Lineability, spaceability, and latticeability of subsets of C([0, 1]) and Sobolev spaces. Rev. Real Acad. Cienc. Exactas Fis. Nat. Ser. A-Mat, 2022, 116, 113 .https://doi.org/10.1007/s13398-022-01256-y
  • P.H Enflo, M.S. Moslehian, J.B. Seoane-Sepúlveda, A history of solving some famous problems in mathematical analysis. British Journal for the History of Mathematics, 2022, 37(1), 64-80. https://doi.org/10.1080/26375451.2022.2037358
  • J. Fernández-Sánchez, D. L. Rodríguez-Vidanes, J. B. Seoane-Sepúlveda, W. Trutschnig, Lineability and K-linear discontinuous functions, Linear Algebra and its Applications, 2022, 645, 52-67, https://doi.org/10.1016/j.laa.2022.03.007.
  • J. Fernández-Sánchez. J. B. Seoane-Sepúlveda. W. Trutschnig. Lineability, algebrability, and sequences of random variables. Mathematische Nachrichten. 2022. http://doi.org/10.1002/mana.202000102
  • J. Fernández-Sánchez, S. Maghsoudi, D. L. Rodríguez-Vidanes, J. B. Seoane-Sepúlveda. Classical vs. non-Archimedean analysis: an approach via algebraic genericity. Revista de la Real Academia de Ciencias Exactas, Fisicas y Naturales - Serie A: Matematicas. 2022, 116, 2, Article number 72. https://doi.org/10.1007/s13398-022-01209-5
  • P. Jiménez-Rodríguez, G. A. Muñoz-Fernández, J. C. Rodrigo-Chocano, J. B. Seoane-Sepúlveda, A. Weber. A population structure-sensitive mathematical model assessing the effects of vaccination during the third surge of COVID-19 in Italy. Journal of Mathematical Analysis and Applications. 2022, Article number 125975. Link.
  • J. Khodabandehlo, S. Maghsoudi, J. B. Seoane-Sepúlveda. Lineability, continuity and antiderivatives in the non-Archimedean setting. Canadian Mathematical Bulletin. 2021, 64, 3, 638-650. https://doi.org/10.4153/S0008439520000715
  • M. Fenoy, G. A. Muñoz-Fernández, J. R. Pareja Monturiol, J. B. Seoane-Sepúlveda. Healthy versus congestive heart failure patients — An approach via the Hurst parameter. Communications in Nonlinear Science and Numerical Simulation. 2021, 103, Article number 106004. https://doi.org/10.1016/j.cnsns.2021.106004
  • L. Bernal-González, J. Fernández-Sánchez, M. E. Martínez-Gómez, J. B. Seoane-Sepúlveda. Banach spaces and Banach lattices of singular functions. Studia Mathematica. 2021, 260, 2, 167–194. https://doi.org/10.4064/sm200419-7-9
  • J. Khodabandehlou, S. Maghsoudi, J. B. Seoane-Sepúlveda. Algebraic genericity and summability within the non-Archimedean setting. Revista de la Real Academia de Ciencias Exactas, Físicas y Naturales. Serie A. Matemáticas. 2021, 115, 21. https://link.springer.com/article/10.1007/s13398-020-00961-w
  • J. A. Adell, J. Falcó, D. L. Rodríguez-Vidanes, J. B. Seoane-Sepúlveda. Discontinuous, although “highly” differentiable, real functions and algebraic genericity. Journal of Mathematical Analysis and Applications. 2021, 502, 2, 125264. https://doi.org/10.1016/j.jmaa.2021.125264
  • P. Jiménez-Rodríguez, M. E. Martínez-Gómez, G. A. Muñoz-Fernández, J. B. Seoane-Sepúlveda. Injectiveness and discontinuity of multiplicative convex functions. Mathematics. 2021, 9(9), Article number 1035. https://doi.org/10.3390/math9091035
  • P. Jiménez-Rodríguez, M. E. Martínez-Gómez, G. A. Muñoz-Fernández, J. B. Seoane-Sepúlveda. Generalizing Multiplicative Convex Functions. Journal of Convex Analysis. 2021, 28, 3. Link.
  • K. C. Ciesielski, T. Natkaniec, D. L. Rodríguez-Vidanes, J. B. Seoane-Sepúlveda. Additivity Coefficients for all Classes in the Algebra of Darboux-Like Maps on R. Results in Mathematics.
    2021, 76, 1, Article number 7. https://doi.org/10.1007/s00025-020-01287-0
  • G. A. Muñoz-Fernández, J. M. Seoane, J. B. Seoane-Sepúlveda. A SIR-type model describing the successive waves of COVID-19. Chaos, Solitons and Fractals. 2021, 144, Article number 110682. https://doi.org/10.1016/j.chaos.2021.110682
  • L. Bernal-González, H. J. Cabana, D. García, M. Maestre, G. A. Muñoz-Fernández, J. B. Seoane-Sepúlveda. A new approach towards estimating the n-dimensional Bohr radius. Revista de la Real Academia de Ciencias Exactas, Fisicas y Naturales - Serie A: Matematicas. 2021, 115, 2, Article number 44. https://doi.org/10.1007/s13398-020-00986-1
  • J. Fernández-Sánchez, G. A. Muñoz-Fernández, D. L. Rodríguez-Vidanes, J. B. Seoane-Sepúlveda. Obtaining algebrability in subsets of real functions. Publ. Math. Debrecen. 2020, 96, 1-2, 231–244. https://doi.org/10.5486/PMD.2020.8660
  • G. Araújo, G. A. Muñoz-Fernández, D. L. Rodríguez-Vidanes, J. B. Seoane-Sepúlveda. Sharp Bernstein inequalities using convex analysis techniques. Math. Inequal. Appl. 2020, 23, 2, 725–750. https://doi.org/10.7153/mia-2020-23-61
  • J. Fernández-Sánchez, D. L. Rodríguez-Vidanes, J. B. Seoane-Sepúlveda, W. Trutschnig. Lineability and integrability in the sense of Riemann, Lebesgue, Denjoy, and Khintchine. Journal of Mathematical Analysis and Applications. 2020, 492, 1, 124433, 16. https://doi.org/10.1016/j.jmaa.2020.124433
  • L. Bernal-González, J. Fernández-Sánchez, J. B. Seoane-Sepúlveda, W. Trutschnig. Highly tempering infinite matrices II: From divergence to convergence via Toeplitz-Silverman matrices. Revista de la Real Academia de Ciencias Exactas, Físicas y Naturales. Serie A. Matemáticas.2020, 114, 4, 202. https://link.springer.com/article/10.1007%2Fs13398-020-00934-z
  • L. Bernal-González, G. A. Muñoz-Fernández, D. L.Rodrí­guez-Vidanes, J. B. Seoane-Sepúlveda. A complete study of the geometry of 2-homogeneous polynomials on circle sectors. Revista de la Real Academia de Ciencias Exactas, Fisicas y Naturales - Serie A: Matematicas. 2020, 114 (3), art. no. 160. DOI: https://doi.org/10.1007/s13398-020-00892-6
  • L. Bernal-González, J. López-Salazar, J. B. Seoane-Sepulveda. Holomorphic surjectivity near the boundary: topological and algebraic genericity. Linear and Multilinear Algebra. 2020, 68, 7,  1434-1456. DOI: https://doi.org/10.1080/03081087.2018.1545830
  • L. Bernal-González, G. A. Muñoz-Fernández, D. L. Rodríguez-Vidanes, J. B. Seoane-Sepúlveda. Algebraic genericity within the class of sup-measurable functions. J. Math. Anal. Appl. 483 (2020), no. 1, 123576. https://doi.org/10.1016/j.jmaa.2019.123576 
  • A. Bonilla, G. A. Muñoz-Fernández, J. A. Prado-Bassas, J. B. Seoane-Sepúlveda. Hausdorff and Box dimensions of continuous functions and lineability. Linear and Multilinear Algebra. Published online: 06 May 2019 https://doi.org/10.1080/03081087.2019.1612832
  • P. Jiménez-Rodríguez, M. E. Martínez-Gómez, G. A. Muñoz-Fernández, J. B. Seoane-Sepúlveda. Describing Multiplicative Convex Functions. Journal of Convex Analysishttp://www.heldermann-verlag.de/jca/jca27/jca2081-a.pdf
  • L. Bernal-González, H. J. Cabana-Méndez, G. A. Muñoz-Fernández, J. B. Seoane-Sepúlveda. On the dimension of subspaces of continuous functions attaining their maximum finitely many times. Trans. Amer. Math. Sochttps://doi.org/10.1090/tran/8054 
  • G. Araujo, P. H. Enflo, G. A. Muñoz-Fernández, D. L. Rodríguez-Vidanes, J. B. Seoane-Sepulveda. Quantitative and qualitative estimates on the norm of products of polynomials. Israel Journal of Mathematics. 2020, 236 (2), 727-745. DOI: https://doi.org/10.1007/s11856-020-1987-y
  • L. Bernal-González, A. Bonilla, J. López-Salazar, J.B. Seoane-Sepúlveda. Nowhere hölderian functions and Pringsheim singular functions in the disc algebra. Monatshefte fur Mathematik, 188 (2019), no. 4, 591–609. DOI link: https://doi.org/10.1007/s00605-018-1185-8.
  • L. Bernal-González, H. J. Cabana-Méndez, G. A. Muñoz-FernándezJ. B. Seoane-Sepúlveda. Ordering among the topologies induced by various polynomial norms. Bull. Belg. Math. Soc. Simon Stevin 26 (2019), 481–492. https://doi.org/doi:10.36045/bbms/1576206349 
  • L. Bernal-González, H. J. Cabana-Méndez, G. A. Muñoz-FernándezJ. B. Seoane-Sepúlveda. Universality of sequences of operators related to Taylor series. J. Math. Anal. Appl. 474 (2019), no. 1, 480–491.  https://doi.org/10.1016/j.jmaa.2019.01.056
  • L. Bernal-González, J. A. Conejero, M. Murillo-Arcila, , J. B. Seoane-Sepúlveda. [S]-linear and convex structures in function families. Linear Algebra and Its Applications, (2019) 579, pp. 463-483. Cited 2 times. DOI: https://doi.org/10.1016/j.laa.2019.07.003

  • L. Bernal-González, P. Jiménez-Rodríguez, G. A. Muñoz-Fernández, J. B. Seoane-Sepúlveda. On inequalities for convex functions. J. Convex Anal.  26  (2019),  no. 2, 437--448
  • K. C. Ciesielski, M. E. Martínez-Gómez, J. B. Seoane-Sepúlveda. "Big" Continuous Restrictions of Arbitrary Functions(2019) American Mathematical Monthly, 126 (6), pp. 547-552. Cited 1 time. DOI: https://doi.org/10.1080/00029890.2019.1586263

  • K. C. Ciesielsk, D. Rodríguez-Vidanes, J. B. Seoane-Sepúlveda. Algebras of measurable extendable functions of maximal cardinality. Linear Algebra Appl. 565 (2019), 258–266.  https://doi.org/10.1016/j.laa.2018.12.017
  • K. C. Ciesielski, J. B. Seoane-Sepúlveda. A century of Sierpiński-Zygmund functions (2019). Revista de la Real Academia de Ciencias Exactas Fisicas y Naturales Serie A-Matematicas, 113 (4), pp. 3863-3901. DOI: https://doi.org/10.1007/s13398-019-00726-0

  • K. C. Ciesielski, J. B. Seoane-Sepúlveda. Differentiability versus continuity: restriction and extension theorems and monstrous examples. Bull. Amer. Math. Soc. (N.S.)  56  (2019),  no. 2, 211--260.  https://doi.org/10.1090/bull/1635
  • J. A. Conejero, C. Lizama, M. Murillo-Arcila, J. B. Seoane-Sepúlveda. Well-posedness for degenerate third order equations with delay and applications to inverse problems. Israel J. Math. 229 (2019), no. 1, 219–254. https://doi.org/10.1007/s11856-018-1796-8
  • J. A. Conejero, A. Mundayadan, J. B. Seoane-Sepúlveda. Dynamics of multidimensional Cesáro operators. Bull. Belg. Math. Soc. Simon Stevin  26  (2019),  no. 1, 11--20
  • M. Fenoy, P. Ibarrola, J. B. Seoane-Sepúlveda. Generalized p value for multivariate Gaussian stochastic processes in continuous time. Statist. Papers  60  (2019),  no. 6, 2013--2030.  https://doi.org/10.1007/s00362-017-0907-7
  • J. Ferrer, D. García, M. Maestre, J. B. Seoane-Sepúlveda. On the zero-set of 2-homogeneous polynomials in Banach spaces (2019). Linear and Multilinear Algebra, 67 (10), pp. 1958-1970. Cited 1 time. DOI: https://doi.org/10.1080/03081087.2018.1476448
  • P. Jiménez-Rodríguez, G. A. Muñoz-Fernández, E. Sáez-Maestro, J. B. Seoane-Sepúlveda,  “The convolution of two differentiable functions on the circle need not be differentiable”,  Rev Mat Complut 32, Issue 1 (2019),  pp 187-193. https://doi.org/10.1007/s13163-018-0274-5
  • P. Jiménez-Rodríguez, G. A. Muñoz-Fernández, E. Sáez-Maestro, J. B. Seoane-Sepúlveda. Algebraic genericity and the differentiability of the convolution. J. Approx. Theory 241 (2019), 86–106. https://doi.org/10.1016/j.jat.2019.01.002 

Contact details

jseoane@mat.ucm.es

 

G. A. Muñoz Fernández and J. B. Seoane. Fundamentos y problemas resueltos de Teoría cualitativa de ecuaciones diferenciales. Editorial Paraninfo, 2017.
ISBN: 978-84-283-4057-1
 
 
R. M. Aron, L. Bernal-Gonzalez, D. M. Pellegrino, J. B. Seoane SepulvedaThe Search for Linearity in Mathematics. Editorial Lineability, 2016.
ISBN-13: 978-1138894433  ISBN-10: 1138894435